Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 354, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 13, 2003, 8:18 PM CDT for Lee County, Phillips County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2003, 8:18 PM CDT (01:18 UTC)
- Expired
- Jul 13, 2003, 9:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lee County, AR, Phillips County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:46 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 13, 4:46 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 446 PM CDT SUN JUL 13 2003 CURRENTLY...SFC ANALYSIS IS A MESS THIS AFTN WITH ONGOING CONVECTION. TSTMS DEVELOPED EARLIER THIS AFTN ALONG AN OUTFLOW BNDRY FROM THIS MORNINGS MCS ACROSS AR. WHERE PRECIP HAS NOT OCCURRED THIS AFTN TEMPS HAVE RISEN TO AROUND 90..OTHERWISE TEMPS HAVE COOLED TO AROUND 70. EXPECT CONVECTION TO CONT FOR A FEW HOURS AFTER SS AND THEN BEGIN TO DISSIPATE WITH LOSS OF DAYTIME HEATING. THE UPR TROF OVR THE ERN STATES WILL LIFT OUT DURING THE NEXT 24 HRS WHILE THE UPR HI OVR THE SW STATES BUILDS EWD TWD THE CNTRL PLAINS OVER THE NEXT SEVERAL DAYS. SMALL IMPULSES WILL CONT TO SINK SWD ON THE ERN PERIPHERY OF THE UPR HIGH. WILL MENTION CHC POPS ON MONDAY OVR THE SRN ZNS WHERE AN UPR LVL SHEAR AXIS WILL BE PRESENT. AS THE UPR HI BUILDS INTO THE REGION WILL GO WITH SCHC POPS FOR THE REST OF THE WEEK...MAINLY AFTN TIME FRAME. THE GFS DROPS A WEAK FNT INTO THE FA TUE NITE INTO WED AND THEN KEEPS WEAK LO PRES OVR THE AREA THRU THU MORNING. AM NOT SURE THIS WILL HAVE A SIGNIFICANT IMPACT WITH THE UPR HI BUILDING EWD. AN INVERTED TROF SETS UP ACROSS THE REGION BY SUN SO WILL INCLUDE POPS FOR THEN. WILL GO WITH PERSISTENCE ON TEMPS. .MEG...NONE.
Hazardous weather outlook, Jul 13, 4:03 PM CDT, 4 hours 15 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-141000- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 403 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THE GREATEST THREAT WILL BE OVER NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN... A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE EACH DAY EXCEPT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Local storm report, Jul 13, 7:55 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
755 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM HOBO MS WIND DAMAGE
07/13/03 PRENTISS TREES DOWN. REPORTED BY
PRENTISS COUNTY SHERIFFS
OFFICE.
0100 PM BURTON MS 0.75 INCH HAIL
07/13/03 PRENTISS REPORTED BY SPOTTER.
0100 PM ECRU MS 1.00 INCH HAIL
07/13/03 PONTOTOC REPORTED BY PONTOTOC
COUNTY SHERIFFS OFFICE.
0150 PM BARR MS 1.00 INCH HAIL
07/13/03 TATE REPORTED BY SPOTTER.
0210 PM DUMAS MS 0.88 INCH HAIL
07/13/03 TIPPAH REPORTED BY TIPPAH COUNTY
EMA.
0212 PM MOOREVILLE MS WIND DAMAGE
07/13/03 LEE(MS) TREES DOWN. REPORTED BY
LEE(MS) COUNTY EMA.
0228 PM DORSEY MS 0.88 INCH HAIL
07/13/03 ITAWAMBA REPORTED BY SPOTTER.
0230 PM DUMAS MS 0.88 INCH HAIL
07/13/03 TIPPAH REPORTED BY TIPPAH COUNTY
SHERIFFS OFFICE.
0305 PM IMBODEN AR 1.75 INCH HAIL
07/13/03 LAWRENCE REPORTED BY LAWRENCE
COUNTY SHERIFFS OFFICE.
0330 PM POCAHONTAS AR 4.50 INCH HAIL
07/13/03 RANDOLPH REPORTED BY POLICE.
0455 PM MILLEDGEVILLE TN 1.50 INCH HAIL
07/13/03 MCNAIRY REPORTED BY SPOTTER.
0520 PM 3NW SAVANNAH TN 1.00 INCH HAIL
07/13/03 HARDIN REPORTED BY HARDIN COUNTY
EMA.
0600 PM BARNETT MS 0.75 INCH HAIL
07/13/03 PANOLA REPORTED BY PANOLA COUNTY
SHERIFFS OFFICE.
0625 PM OLIVE BRANCH MS 0.88 INCH HAIL
07/13/03 DESOTO REPORTED BY DESOTO COUNTY
EMA.
0630 PM OLIVE BRANCH MS 0.75 INCH HAIL
07/13/03 DESOTO REPORTED BY DESOTO COUNTY
EMA.
0713 PM 2SE TUNICA MS WIND DAMAGE
07/13/03 TUNICA ROOF DAMAGE TO 6 HOMES.
REPORTED BY TUNICA COUNTY
SHERIFFS OFFICE.
0740 PM 1SW BATESVILLE MS WIND DAMAGE
07/13/03 PANOLA TREES DOWN. REPORTED BY
PANOLA COUNTY SHERIFFS
OFFICE.Special weather statement, Jul 13, 8:05 PM CDT, 13 minutes before
ARZ008-009-017-018-026-027-035-036-048-049-058-- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0805 PM CDT SUN JUL 13 2003 SEVERE THUNDERSTORM WATCH 740 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CLAY CRAIGHEAD GREENE LAWRENCE POINSETT RANDOLPH SEVERE THUNDERSTORM WATCH 740 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CRITTENDEN CROSS LEE PHILLIPS ST. FRANCIS
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:13 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 47 min |
| Jul 13, 7:36 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman | 39 min |
| Jul 13, 7:47 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 43 min |
| Jul 13, 9:08 PM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.